LifeSiteNews is reporting on the case of Georgie Holland, 18, a teenage contestant in the "Face of Europe" pageant who had been taking Yasmin for two years before becoming ill one day at school and collapsing on the way home.
“I felt really sick and it was really frustrating, because I knew what I was thinking but I was unable to speak without slurring,” Georgie told the Daily Mail. “When my parents and younger brother were shown my brain scan their faces just dropped . . . When I saw the scan I was shocked - there was a black clot in the middle of my brain which had stopped the blood from flowing.”
Doctors determined that her only risk factor for suffering the clot was Yasmin, a contraceptive containing a new synthetic progestin known as drospirenone. Two separate studies published in the British Medical Journal found this drug to cause two to three times a greater risk than other contraceptives containing the older form of progestin called levonorgestrel.
Even though strokes are very unusual in women as young as Georgie, oral contraceptives are often the culprit when they do occur.
The French National Agency for the Safety of Drugs and Health Products (ANSM) found that birth control pills cause an average of 2,529 cases of venous thromboembolism (blood clots) per year with drospirenone-containing pills like Yasmin causing more than twice as many deaths as other pills.
In fact, the U.S. Food and Drug Administration (FDA) is currently investigating Yasmin's safety after more than 7,000 women sued Bayer, which manufactures both Yasmin and Yaz birth control pills. The company is being accused of misrepresenting the dangers associated with the pills which can cause stroke, cardiac arrest, blood clots and gall bladder problems.
LifeSite is reporting on one wrongful death lawsuit filed by an 18-year-old New Jersey college student who died of cardiac arrest after taking Yaz for acne treatment. She died after a blood clot lodged in her lungs, resulting in sudden death on her way to class.
Another young woman recently told The Huffington Post how she gave up using the pill after suffering a life-threatening pulmonary just four months after taking a drospirenone-containing birth control pill.
“Recovery was a seven-month process of ER trips, doctor visits three to four times a week and a few blood-thinning medications consisting of shots injected in my abdomen and a daily pill," wrote Jamie Hergenrader in the Huffington Post. “I became severely anemic and had to go to the ER, where they considered giving me a blood transfusion.”
Jamie admits that the doctor warned her about the potential risks of taking contraception but, like most women, she felt the risks were too remote to worry about.
"Why would I worry?” she wrote. “I had been perfectly healthy for 19 years. With the exception of one broken bone and a case of strep throat, sickness and injury were not a part of my past."
"I had no reason to worry because I had no idea what kind of damage birth control could cause,” she said.
Click here for a downloadable brochure detailing the risks of contraception.
© All Rights Reserved, Living His Life Abundantly®/Women of Grace® http://www.womenofgrace.com